Sudafed Nasal Decongestant 48 Tablets

23 ratings (23 Epinions reviews)
Share This!
  Ask friends for feedback

Sudafed: A cure-all?

Jul 26, 2000
Review by  
Rated a Very Helpful Review

Pros:WORKS

Cons:No longer sell it in bottles

When I was an undergraduate student (1), there were two things for certain if you had to go to the health center. If you were female, the first question would be, "could you be pregnant?" Secondly, no matter what was wrong with you - be it a cold, flu, or a limb hanging off your body by a thread the treatment was always the same - a package of Sudafed.

Since that time, Sudafed is something my medicine cabinet is never without. Even though I'll admit that today I only by the name brand if there is a very good coupon. I can get the same active ingredient: 30 mg of Pseudoephedrine Hydrochloride in all the generic brands. But like the rest of you, I'm sure we call it all Sudafed.

I'm one of these folks that aspirin can make me tired; I love the non-drowsy affect of Sudafed. Unlike Actifed that lends itself to a nap, I can spend the day running around about thirty minutes after the drug hits my system. If really does make a difference. Of course, being a decongestant it will dry me up if I don't take tons of water with it. Otherwise, I've never noticed any other side affects.

Directions for use are easy - take 2 tablets (one if a child 6-12) every four to six hours. According to the Sudafed home page there are many reasons for taking the drug:
For the temporary relief of nasal congestion due to the common cold, hay fever or other upper respiratory allergies and nasal congestion associated with sinusitis.
(2)

I do miss the days of Sudafed being sold in bottles, now it only seems available in blister packs of 24, 48, and 96. The store brands are also sold like that. I have no idea of the reasoning behind it - to me it just creates more packaging. I can see the argument that it is more tamper-resistant but personally I would love to see it sold in bottles with less packaging.

When we were taking Scuba lessons, even though PADI (one of the certification groups out there) didn't recommend it, I know everyone in class and on every dive boat we went on, Sudafed was all over. Many folks, us included, would take two about 30-45 minutes before hitting the water. It was a great way to help equalize ear pressure more quickly and get to spend more of the time under water looking at the fishes and not blowing air through your ears.

On the same subject, equalization, but going upwards - we always have Sudafed handy when we travel by air. You do NOT want to fly with an ear infection, and this is not what Sudafed prevents. However, if you have a slight cold, taking Sudafed before the flight SEEMS to decrease the possibility of a sinus infection. I'm basing this one five flight my hubby has taken with a slight cold (he's taken many more than that). The three he took Sudafed before the flight, he had no problems. The two I hadn't packed the drugs, he got horrible sinus infections that took a week to clear up.

You SHOULD check with your doctor before taking Sudafed if you are pregnant or nursing. My doctor had no problems with me taking a minimal dose of Sudafed while pregnant; however, your doctor may feel differently. So as with any drug consult with the physician first.

No medicine is a miracle drug, it can only relieve symptoms - but Sudafed has worked wonderfully for me in the past and know it will continue to in the future. Though I think the health center at school was wrong - dangling limbs wouldn't be helped by Sudafed.





(1) University of Evansville, my previous epinion doesn't mention the health center
(2) http://www.allergy-cold.com/conaffairs/sudafed.shtml




Recommend this product? Yes

Read all comments (10)

Share this product review with your friends   
Share This!


Related Deals You Might Like...

Good Sense Nasal Decongestant PE Non-Drowsy 36 Tabs

Good Sense Nasal Decongestant PE Non-Drowsy 36 Tabs

Nasal Decongestant PE Non-Drowsy 36 Tabs - Maximum-Strength Non-Drowsy Nasal Decongestant PE tablets from Good Sense provide relief from sinus pressur...
Swanson Health Products

$2.79

+$4.99 shipping
Sinus and Nasal Decongestant Tablets - No PSE - 250 Per Box

Sinus and Nasal Decongestant Tablets - No PSE - 250 Per Box

Sinus and Nasal Decongestant Tablets - No PSE - 125 2-Packs - 250 Tablets Per Dispenser BoxOur pseudoephedrine-free sinus and nasal decongestant table...
First Aid Mart
Health Mart Pharmacy Nasal Decongestant Pe 36 Tablets

Health Mart Pharmacy Nasal Decongestant Pe 36 Tablets

Health Mart Pharmacy Nasal Decongestant PE 36 tablets Health Mart Pharmacy Nasal Decongestant PE 36 tablets, relieves sinus congestion, sinus pressure...
eBay

$777.77

FREE Shipping
First Aid Only I447PH Nasal Decongestant Tablets (250/Box)

First Aid Only I447PH Nasal Decongestant Tablets (250/Box)

First Aid Only I447PH Nasal Decongestant Tablets (250/Box)
Sears Marketplace
Medique Medi-Phenyl Nasal Decongestant Tablets

Medique Medi-Phenyl Nasal Decongestant Tablets

Relieves sinus congestion due to colds, hay fever and flu; phenylephrine HCL (5mg); easy-to-swallow, film coated tablets; unit dose packets; available...
Magid Glove & Safety
up&up Maximum Strength Nasal Decongestant Non-Drowsy Tablets - 72 Count

up&up Maximum Strength Nasal Decongestant Non-Drowsy Tablets - 72 Count

Find cold, cough and allergy at Target.com! Up&up maximum strength nasal decongestant non-drowsy tablets - 72 count
Target

$5.29

+$5.02 shipping
Equate Maximum Strength Non-Drowsy Nasal Decongestant PE Tablets, 10mg, 72 count

Equate Maximum Strength Non-Drowsy Nasal Decongestant PE Tablets, 10mg, 72 count

The Equate Maximum Strength Nasal Decongestant PE Tablets will have your nasal passages clear in no time. They bring temporary relief to nasal congest...
Walmart.com

$5.98

+$4.97 shipping
Sudafed Pressure And Pain Caplets For Adults, 24 Count

Sudafed Pressure And Pain Caplets For Adults, 24 Count

Sudafed Pressure and Pain Caplets for Adults, 24 Count Sudafed PE pressure and pain maximum strength. Pain reliever, fever reducer and nasal decongest...
eBay

$8.04

FREE Shipping
Sudafed PE Pressure + Pain + Mucus Relief Caplets for Adults, 24 count

Sudafed PE Pressure + Pain + Mucus Relief Caplets for Adults, 24 count

Sudafed PE Pressure + Pain + Mucus Relief Caplets for Adults temporarily relieve these symptoms associated with hay fever or other respiratory allergi...
Walmart.com

$6.48

+$4.97 shipping
SinuFix -0.5% Spray - Nasal Decongestant & Cleansing Mist

SinuFix -0.5% Spray - Nasal Decongestant & Cleansing Mist

For those who suffer occasional chronic sinus pressure, congestion, and/or headache, as well as allergy symptoms. Fast, natural relief of nasal con...
KV Supply

$13.25

FREE Shipping